Lipkin's Monster ME/CFS Study: Microbes, Immunity & Big Data
The Microbe Discovery Project outlines an ambitious new study by top researchers that has collected patient samples, but needs desperately funds to complete the work.
Discuss the article on the Forums.

Responding poorly to cortisol therapy/hydrocortisone

Discussion in 'Adrenal Dysfunction' started by Mikee5, May 30, 2016.

  1. Mikee5

    Mikee5

    Messages:
    31
    Likes:
    9
    An adrenal test taken a few months ago indicated moderately low cortisol output throughout the day, however my symptoms have been relatively bad. I wake up groggy and tired, get hypoglycemic reactions after a high protein breakfast, cannot exercise, I have rapidly gained weight and my cognition is impaired.

    Recently I took a 5mg dose of Cortef in the morning. I reacted badly, and it definitely aggravated a lot of my adrenal fatigue symptoms. I noticed the effect almost immediately. I upped the dose to 10mg with no success. It also makes me bloated and very sleepy, and induces blurry vision, head pressure, breathing difficulties etc. I'm not sure if these are symptoms of adversely high cortisol.

    Does my body need more cortisol? I'm scared to increase the dose and experience more adverse, debilitating symptoms. I'm self-navigating and it's puzzling why my adrenals are not responding to cortisol therapy. I've attempted different natural treatments from vitamin B5, vitamin c, glandulars and licorice root with no success.
     
  2. outdamnspot

    outdamnspot Senior Member

    Messages:
    429
    Likes:
    130
    Hi,

    I was going to post about HC as well. I have really severe 'adrenal fatigue' symptoms. I decided to try 5mg x 4 for two days, but also felt quite strange -- I became more irritable and aggressive, and felt sickly/medicated/foggy; it also increased my appetite, and I had bad thirst attacks on it. The positives I noticed were improved erections and feeling less exhausted.

    I've read that if your body is used to running on adrenaline (to compensate for low cortisol), then exogenous cortisol can make you tired at first. However, the mood instability bothered me. I would also get breathing difficulties like you when I tried to take a small dose before bed.

    I've been wondering if I should have stuck it out a bit longer, but HC is something I'm scared to mess around with.
     
  3. Esther12

    Esther12 Senior Member

    Messages:
    8,449
    Likes:
    28,474
    Personally I would be really cautious taking anything when we're lacking good evidence that the benefits of doing so will outweigh the costs. If it makes you feel worse, I'd stop.
     
    barbc56 likes this.
  4. joanna91

    joanna91

    Messages:
    12
    Likes:
    14
    Always listen to your body. If you're having these adverse symptoms then you definitely don't want to keep increasing the dose.

    http://drmyhill.co.uk/wiki/Hydrocor...afely_and_without_causing_adrenal_suppression

    In the above article, it says in order to use hydrocortisone safely, without causing adrenal suppression, you have to use 5-10mgs daily and rarely 15 mgs. Hydrocortisone is a steroid and steroids in high doses have nasty side effects so if you're having bad side effects right now (at this low dose), then you definitely don't want to keep increasing the dose.
     

See more popular forum discussions.

Share This Page